Bleeding from the Eye!

Standard

wpid-eye-bleeding.jpg.jpeg

Had my Rituximab infusion last week, one of the side effects is things like bleeding gums etc.  Well I had a bleeding eye, twice!  Crazy right.

It was so weird when my eye bled.  It was like a white curtain came down over the eye for a couple of minutes and I couldn’t see a thing it was a total white fog. Then the bleeding happened and suddenly I could see again and everything was clear.

What I reckon is going on is that the blood vessels in my cornea are very fragile, and the rituximab has made them even more fragile and they are bleeding.  I see my eye doctor shortly so I will mention it to him and ask his opinion.

Corneas are not meant to have blood vessels but I have severe corneal neovascularisation.  I have large deep vessels growing into the cornea, caused by the inflammation from Scleritis. They are causing vision loss and I need a corneal transplant.  Whilst the vessels are active, i.e. filled with blood I can’t have one because the graft would reject.  In my doctors words it would be a disaster.  So anyway we need the vessels to empty and stay that way for several months before we can consider the surgery. I have Avastin injections into the eye every two weeks to help with this.

Well the eye hasn’t bled for a few days so i’m thinking that whatever has happened is over.  I have my next infusion in 3 weeks so I wonder if it will happen again then! Time will tell I guess.

 

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s